Abilify Maintena Overdose
As with any medication, it is possible to overdose on Abilify Maintena (aripiprazole ER injection). However, an overdose is unlikely to occur, as this medicine is administered by a healthcare provider. If a dosage is miscalculated or too much is given, symptoms may include vomiting, seizures, or high blood pressure. Treatment may include providing supportive care to treat any symptoms that occur.
Abilify Maintena™ (aripiprazole ER injection) is a prescription atypical antipsychotic medication. As with most medications, it is possible to use too much Abilify Maintena. The symptoms of an overdose may vary, however, depending on the dosage and whether it was given with any other drugs.
There is little information about actual overdoses with this medication. Because a healthcare provider gives Abilify Maintena as an injection, an overdose is unlikely to occur. However, one could occur if the wrong dosage is given.
Based on reports of overdoses with oral aripiprazole (Abilify®), symptoms of an overdose may include but are not limited to:
- Shakiness (tremors)
- Atrial fibrillation, a certain type of irregular heart rhythm (arrhythmia)
- Slow heart rate (bradycardia)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Low blood potassium (hypokalemia)
- Difficulty breathing.
There is no way to remove Abilify Maintena from the body. Therefore, treatment will mostly involve supportive care, which consists of treating symptoms that occur as a result of the overdose. Examples of supportive care may include:
- Monitoring the electrical activity of the heart with an electrocardiogram (ECG) to check for heart arrhythmias
- Fluids through an intravenous (IV) line
- Medications to treat seizures, arrhythmias, movement symptoms, or other symptoms if needed.
It is important that you seek prompt medical attention if you believe you may have been given too much of this medication.